Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 9, 2011, 4:26 PM CDT for Barbour County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 9, 2011, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
County Barbour County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WWUS84 KBMX 092126
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT TUE AUG 9 2011
ALZ046-050-092215-
BARBOUR AL-BULLOCK AL-
426 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR AND EASTERN BULLOCK
COUNTIES UNTIL 515 PM CDT...
AT 422 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MIDWAY...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUFAULA...
SPRING HILL...
COMER...
BARBOUR COUNTY PUBLIC LAKE DAM...
CLAYTON...
&&
LAT...LON 3202 8559 3215 8545 3199 8506 3197 8506
3195 8508 3194 8508 3189 8513 3177 8513
3177 8515 3174 8519 3170 8522 3170 8541
TIME...MOT...LOC 2127Z 312DEG 28KT 3202 8544
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:51 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 9, 3:51 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CDT TUE AUG 9 2011 .DISCUSSION... PESKY NORTHWEST FLOW LOOKS TO CONTINUE TO PLAGUE CENTRAL ALABAMA WITH A SERIES OF UPPER LEVEL IMPULSES SET TO MOVE ACROSS THE AREA FOR MUCH OF THE WEEK AS A HIGH PRESSURE RIDGE STAYS PARKED OVER SOUTH TEXAS INTO THE NORTHWESTERN GULF OF MEXICO FOR MUCH OF THE WEEK. THE RIDGE DOES SPREAD FURTHER EASTWARD INTO THE NORTHERN GULF BY THE END OF THE WEEK. HOWEVER...A FEW WEAK DISTURBANCES CONTINUE TO BE A POSSIBILITY. IN ADDITION...A WEAK SURFACE BOUNDARY LOOKS TO MEANDER BACK AND FORTH ACROSS THE DEEP SOUTH THROUGH THE WEEK...BEFORE POSSIBLY GETTING GOOD ENOUGH SUPPORT BY THE END OF OUR FORECAST PERIOD BY THE BEGINNING OF NEXT WEEK. THE UPPER FLOW MAY BE STRONG ENOUGH TO SUPPORT SOUTHWARD PROGRESSION. FOR MOST OF THE FORECAST THOUGH NO SIGNIFICANT CHANGES IN OUR OVERALL PATTERN OF WAVES OF CONVECTIVE CLUSTERS MOVE THROUGH UNDER OTHERWISE VERY HOT AND MUGGY CONDITIONS. BEST CHANCE FOR CONVECTION LOOKS FOR WEDNESDAY NIGHT INTO THURSDAY AS A DECENT VORT LOBE APPROACHES IN THE FLOW. 08/MNK && .AVIATION... 18Z TAF DISCUSSION. DAYTIME HEATING AND OLD OUTFLOW BOUNDARIES...ALONG WITH AN UPPER LEVEL SHORTWAVE PUSHING ACROSS THE AREA...WILL BE THE CONTRIBUTING FACTORS TO SCATTERED TO NUMEROUS CONVECTION THIS AFTN/EVENING. COVERAGE IS EXPECTED TO BE THE GREATEST ACROSS THE CENTRAL PORTIONS OF THE CWA. TIMING WILL BE VERY DIFFICULT UNTIL TSTM COMPLEXES/LINES BEGIN TO FORM. FOR NOW WILL KEEP PREVAILING VCTS IN FOR ALL TERMINALS THRU 02Z-04Z. SOME STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...HEAVY RAIN...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. ACTIVITY SHOULD BEGIN TO WEAKEN AND DIMINISH BY LATE EVENING...WITH LEFTOVER CIRRUS OVERNIGHT. DUE TO CONTINUED LOW LEVEL MOISTURE AND RAINFALL EXPECTED TODAY...IF SKIES CLEAR ENOUGH TONIGHT THEN PATCHY FOG WILL LIKELY DEVELOP. THEREFORE...WILL KEEP MENTION OF MVFR VIS IN FOR MOST SITES BETWEEN 10Z AND 12Z. RAIN CHANCES DECREASE SIGNIFICANTLY ON WED AS SLIGHTLY DRIER AIR BRIEFLY MOVES INTO THE REGION. FEW TO SCT CU WILL DEVELOP...BUT RAIN CHANCES ARE TOO LOW TO MENTION ANY WX AT THIS TIME. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 93 71 91 70 / 20 20 30 30 30 ANNISTON 70 93 71 91 71 / 20 20 30 30 30 BIRMINGHAM 71 94 73 93 73 / 20 20 30 30 30 TUSCALOOSA 72 96 74 95 72 / 20 30 30 40 30 CALERA 72 94 73 92 72 / 20 20 20 30 30 AUBURN 71 94 73 93 72 / 40 20 20 30 20 MONTGOMERY 74 95 75 95 75 / 40 30 20 30 20 TROY 72 95 73 95 73 / 40 30 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/19
Hazardous weather outlook, Aug 9, 1:07 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 107 PM CDT TUE AUG 9 2011 ALZ011>015-017>050-101807- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 107 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA TODAY...MAINLY THROUGH 9 PM THIS EVENING. THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 9, 1:49 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CDT TUE AUG 9 2011
ALZ040-042-091930-
DALLAS AL-LOWNDES AL-
149 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOWNDES AND SOUTHERN
DALLAS COUNTIES UNTIL 230 PM CDT...
AT 145 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SELMONT-WEST SELMONT TO
ORRVILLE...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOSSES...
FIVE POINTS...
TYLER...
SARDIS...
BENTON...
&&
LAT...LON 3206 8714 3231 8743 3242 8693 3237 8681
3235 8681 3234 8682 3231 8681 3232 8678
3235 8677 3222 8648
TIME...MOT...LOC 1849Z 296DEG 16KT 3234 8697 3229 8723
27Special weather statement, Aug 9, 2:48 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT TUE AUG 9 2011
ALZ044-046-092030-
BULLOCK AL-MONTGOMERY AL-
248 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHWESTERN
BULLOCK COUNTIES UNTIL 330 PM CDT...
AT 244 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MONTGOMERY ZOO...OR NEAR MONTGOMERY...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AUBURN UNIVERSITY IN MONTGOMERY...
PINEDALE...
MOUNT MEIGS...
WAUGH...
PIKE ROAD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3236 8638 3242 8632 3241 8631 3243 8631
3250 8624 3247 8623 3246 8619 3243 8619
3243 8613 3234 8597 3229 8594 3228 8590
3229 8590 3228 8587 3223 8586 3223 8579
3199 8608
TIME...MOT...LOC 1949Z 313DEG 22KT 3237 8623
27Special weather statement, Aug 9, 3:27 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CDT TUE AUG 9 2011
ALZ039-092115-
MARENGO AL-
327 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARENGO COUNTY UNTIL 415
PM CDT...
AT 326 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR INDIAN SPRINGS...OR 20 MILES SOUTHWEST OF LINDEN...
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MYRTLEWOOD...
NANAFALIA...
PUTNAM...
SWEET WATER...
MILLER...
&&
LAT...LON 3208 8805 3214 8805 3216 8802 3229 8802
3217 8752 3213 8753 3212 8762 3204 8762
3198 8768 3199 8808 3199 8810 3202 8812
3206 8812
TIME...MOT...LOC 2027Z 305DEG 29KT 3218 8811
27Special weather statement, Aug 9, 4:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT TUE AUG 9 2011
ALZ049-092200-
PIKE AL-
415 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 500 PM CDT...
AT 412 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TROY...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRUNDIDGE...
ANTIOCH...
BANKS...
MONTICELLO...
BRUNDIDGE MUNICIPAL AIRPORT...
&&
LAT...LON 3178 8610 3194 8600 3183 8567 3178 8566
3173 8571 3171 8571 3170 8572 3167 8571
3162 8574 3161 8578
TIME...MOT...LOC 2116Z 305DEG 25KT 3180 8593
27Special weather statement, Aug 9, 4:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT TUE AUG 9 2011
ALZ046-050-092215-
BARBOUR AL-BULLOCK AL-
426 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR AND EASTERN BULLOCK
COUNTIES UNTIL 515 PM CDT...
AT 422 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MIDWAY...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUFAULA...
SPRING HILL...
COMER...
BARBOUR COUNTY PUBLIC LAKE DAM...
CLAYTON...
&&
LAT...LON 3202 8559 3215 8545 3199 8506 3197 8506
3195 8508 3194 8508 3189 8513 3177 8513
3177 8515 3174 8519 3170 8522 3170 8541
TIME...MOT...LOC 2127Z 312DEG 28KT 3202 8544
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:39 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore | 111 min |
| Aug 8, 7:48 PM CDT | Special Weather Statement | BMX | Lee | 42 min |
| Aug 8, 8:13 PM CDT | Flash Flood Warning | BMX | Autauga, Elmore | 48 min |
| Aug 8, 8:25 PM CDT | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 90 min |
| Aug 9, 1:49 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| Aug 9, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 39 min |
| Aug 9, 2:48 PM CDT | Special Weather Statement | BMX | Montgomery | 42 min |
| Aug 9, 3:27 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Aug 9, 4:15 PM CDT | Special Weather Statement | BMX | Pike | 45 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.